Friday, August 15, 2008

Tradeoff


Here you go, the money shot., originally uploaded by MrsBinParis.

Rowan had a rough weekend, and no amount of anything would make her happy. She'd be fine, then suddenly screaming bloody murder. We tried everything we could think of to make her happy, and nothing worked. Plus, she wouldn't sleep. No naps, no way.

She was cranky and exhausted. We were cranky and exhausted.

Finally, on Monday morning, I took her in to the doctor.

She had pink eye, even though her eyes were white as ever (but goopy, admittedly goopy). And? Ear infection. Both ears.

I felt like the worst mom in the whole wide world.

My poor baby.

I picked up her antibiotics, and even had the pharmacists add some extra watermelon flavor to make it extra special. (I love Target's pharmacy, and it's not just because my stepbrother and his wife-to-be work at one. Their packaging rocks, they are super nice and always remember us, and the list of flavors you can add is a smorgasbord of fun!)

And the next day? Back to the screaming bloody murder.

Turns out antibiotics can cause gooey, explosive diarrhea that doesn't smell like anything (really, like nothing), AND causes wicked, horrible, burning red diaper rash.

Worse than the worst mom in the world, yep, that's me.

So we are plowing through boxes of disposable diapers (I won't wreck my BumGeniuses with diaper rash cream), using the Boudreaux's Butt Paste like nobody's business (that stuff is great), blowing her dry between the wipe and the butt paste, and changing her what seems like every five minutes.

After 3 poopy diapers today, I thought I was safe. Then, she farted. And smiled at me.

When she stood up, there was corn trailing down her leg. Among other things. Down her leg, into her socks, and on the carpet.

Ugh.

I can't wait for these 10 days to be over.

6 comments:

Vivi said...

Gee, SO MUCH to look forward to... ;)

Hope she's doing better now!!

joann said...

Maybe the doc can give her a different antibiotic? She can't take ten days of doing that! Poor baby. Good luck.

Mama Bear said...

I agree with joann, check on another antibiotic. That sometimes happened with my kids, and I always requested something else. Worth a shot, right? Less corn to deal with that way.

Michele said...

We've had really good luck with giving my son son acidophilus whenever he's on antibiotics. It helps promote the "good" bacteria in their tummies while the antibiotic is wreaking havoc on their sytems. There is a kids version called Culturelle, but I've also given him Florajen (the brand I use). You just sprinkle the powder onto her food (it doesn't have a taste). It really helps with the diarrhea and reduces the likelihood of a yeast infection. Hope it helps!

Anonymous said...

Don't feel like the "worst mom in the whole wide world"....every kid goes through this and it's part of growing up....I remember missing the ear infection thing too... it's a hard one. Jeff used to really get ear infections....poor kid.Unfortunately we learn as we go with those little ones.....you are not the worlds worst mom...just a normal mom....

Anonymous said...

I used the Florastor thing when my son got stomach flu after 2 or 3 round of antibiotics for ear infection (Yes, that was extra fun!). For the rash, best medicine in my opinion is water and soap to get the diarrhea soilage out of the skin. Airing out is great and I do it all the time but with diarrhea, it is next to impossible because it gets so messy...

However, what worked well during the acute diarrhea episodes were setting him on a potty for as long as he would sit on it making it fun books, food, you name it. He is a little guy always on the run, but I was able to have him sit still for 20mins (he was 14mos and that was unheard of until that time). It did 2 things, I saved about 5 diapers+diapering episodes because he would go so often and he got aired out without collateral damage. Good muck!

Related Posts Plugin for WordPress, Blogger...